Texas, 2020High Wind in Texas, February 20, 2020
February 20, 2020 · NWS MAF · 1 event in 1 county or zone
Cold air behind a strong cold front brought strong northeast winds to Guadalupe Pass.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air behind a strong cold front brought strong northeast winds to Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 19, 10:31 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 19, 10:31 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1031 PM CST Wed Feb 19 2020
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Precip has cleared all TAF sites and clouds/fog have lifted some,
but still IFR/MVFR CIGS at MAF/HOB. CIGS are still expected to
take turn for the lower overnight, especially after 08Z when
IFR/LIFR CIGS could persist until mid morning. NE winds will
increase mid morning as a strong secondary surge of cold air
arrives. By mid evening Thur clouds will start to lift above MVFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 39 41 28 46 / 60 40 0 0
Carlsbad 38 42 31 47 / 10 60 20 0
Dryden 48 48 35 49 / 40 30 20 0
Fort Stockton 39 41 33 49 / 20 50 20 0
Guadalupe Pass 36 36 30 43 / 0 50 20 0
Hobbs 34 37 27 46 / 30 40 10 0
Marfa 40 41 27 51 / 10 10 10 0
Midland Intl Airport 37 40 30 47 / 40 40 0 0
Odessa 36 40 30 47 / 40 40 0 0
Wink 40 42 30 49 / 10 30 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Feb 20, 2:00 AM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CST Thu Feb 20 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-210800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CST Thu Feb 20 2020 /100 AM MST Thu Feb 20 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect from 7 AM this morning to 8 AM MST
Friday for gap winds through Guadalupe Pass.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A High Wind Warning is in effect until 8 AM MST Friday for gap winds
through Guadalupe Pass.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
High Wind, Guadalupe and Delaware Mountains
- When
- February 20, 2:00 AM CST to 10:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, February 20 to 29, 2020$225,000 · 1 event
- Winter Storm and Winter Weather in North Carolina, February 20 to 21, 202031 events
- Coastal Flood and High Wind in American Samoa, February 20, 2020$25,000 · 65 kt wind · 6 events
- Strong Wind in Hawaii, February 20, 2020$17,000 · 2 events
- Winter Weather in Tennessee, February 20, 202013 events
- Winter Storm in Virginia, February 20 to 21, 202013 events
- Winter Weather in Arkansas, February 20, 202012 events
- Winter Weather in Virginia, February 20 to 21, 202012 events
- Winter Storm in North Carolina, February 20 to 21, 20208 events
- Winter Storm in North Carolina, February 20 to 21, 20207 events
- Heavy Snow and High Wind in Alaska, February 20 to 21, 202078 kt wind · 5 events
- Winter Weather in North Carolina, February 20 to 21, 20203 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877167.